Colorado, 2005

Winter Weather in Colorado, March 29, 2005

March 29, 2005 · NWS GJT · 1 event in 1 county or zone

A low pressure system moved across the Four Corners area and produced 3 to 4 inches of snow.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GJT wrote it up.

A low pressure system moved across the Four Corners area and produced 3 to 4 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 29, 4:30 AM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 29, 4:30 AM MST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
430 AM MST TUE MAR 29 2005

.SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...FIRST OF TWO STORMS IS
WORKING THRU THE REGION TODAY WITH THE SECOND BRINGING VERY COLD
AIR STARTING TONIGHT. DAMAGING FROST IS POSSIBLE IN ALL VALLEYS
WEDNESDAY NIGHT.

TODAY: TIGHT CYCLONIC ROTATION IS INTO SE UTAH THIS MORNING AND
SPREADING ENHANCED BANDS OF PRECIP ACROSS THE CWA. THIS WILL WORK
QUICKLY EAST THRU THE MORNING HOURS WITH FLOW VEERING TO NW
FAVORING THE NORTH-FACING SLOPES WITH CONTINUED SNOWFALL. LAPSE
RATES ARE STEEP ENOUGH THIS AFTERNOON FOR CONVECTIVE SHOWERS AND
EVEN ISOLATED THUNDERSTORMS. SHOWERS WILL BE LOCALLY HEAVY IN THE
MTNS BUT AREAL ACCUMULATIONS SHOULD REMAIN LIGHT.

TONIGHT: WEAK RIDGING THIS EVENING. THE BREAK BETWEEN SYSTEMS IS
SHORT LIVED WITH HIGHER POPS SPREADING INTO EASTERN UTAH BEFORE
MIDNIGHT. IN STRONG COLD ADVECTION 700 TEMPS DROP TO -11C ACROSS THE
NORTH WITH SNOW LEVELS TO VALLEY BOTTOMS. MTN ACCUMULATIONS STAY
BELOW 4 INCHES.

WEDNESDAY: JET SUPPORT STAYS SOUTH WITH GOOD VORTICITY ADVECTION IN
THE SOUTHERN ZONES. THE NORTHERN ZONES RECEIVE THE COLDEST AIR
THOUGH DROPPING TO -12C AT 700 THRU THE DAY. MTN SNOWFALL TO BE
WIDESPREAD WITH THE BEST ACCUMULATIONS OF THIS STORMY PERIOD.
ADVISORY CRITERIA IS POSSIBLE ALONG NORTH FACING SLOPES.

WEDNESDAY NIGHT: COLD WITH 700 TEMPS -15C NORTH AND -12 SOUTH.
SNOW SHOWERS WILL DIMINISH FROM WEST TO EAST. COLORADO MTN POPS AND
SNOW AMOUNTS MAY NEED TO BE RAISED. SNOW RATIOS OF 14:1 OR DRIER
ARE LIKELY. MIN TEMPS COULD FALL INTO THE LOWER 20S ACROSS THE
VALLEYS THREATENING TENDER VEGETATION.  RAMEY

LONG TERM (THURSDAY THROUGH TUESDAY)...
LITTLE CHANGE TO THE CURRENT FORECAST AS MODELS REMAIN CONSISTENT IN
ADVERTISING FLAT RIDGING OVER THE ROCKIES THROUGH SATURDAY...WITH
THE NEXT POTENTIAL WEATHER MAKER MOVING INTO THE AREA LATE SUNDAY
AND MONDAY.

THURSDAY...COLD START TO THE DAY WITH FREEZING TEMPS LIKELY IN
MOST VALLEYS LOCALES SHOULD CLOUDS CLEAR IN TIME...WHICH LOOKS
LIKELY. THE EXCEPTION WILL BE OVER THE NORTHERN AND CENTRAL
MOUNTAINS WHERE NWLY FLOW WL KEEP A FEW OROGRAPHIC SHOWERS
GOING.

THURSDAY NIGHT-SUNDAY...DRY AND WARMER CONDITIONS WL OCCUR
ACROSS THE FORECAST AREA WITH UPPER LEVEL RIDGING AND STRONG
WAA IN PLACE. THE RIDGE STARTS TO FLATTEN OVER THE WEEKEND AS
SHRTWV ENERGY MOVES THROUGH THE NORTHERN ROCKIES.

SUNDAY NIGHT-TUESDAY...STRONGER SHRTWV TROUGH MOVES ONSHORE
OVER THE PACIFIC NORTHWEST...SHIFTING OUR UPPER LEVEL TO A MORE
SWLY COMPONENT SUNDAY NIGHT...WITH TROUGH PASSAGE EXPECTED
DURING THE DAY ON MONDAY. ATTM...BEST MOISTURE WILL BE CONFINED
TO THE NORTHERN ZONES...ALTHOUGH ENOUGH MOISTURE IS EXPECTED TO
REACH THE SOUTHERN MOUNTAIN ZONES TO WARRANT AT LEAST SLIGHT
CHANCE POPS FOR NOW.  WL MAINTAIN CHC POPS OVER THE NORTHERN
AND CENTRAL MOUNTAINS AS THIS WAVE MOVES ACROSS.  CLEARING
CONDITIONS EXPECTED MONDAY NIGHT...WITH DRY BUT COOLER CONDITIONS
ANTICIPATED FOR TUESDAY BEHIND TO TROUGH.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

&&

JOE/JDC
Hazardous weather outlook, Mar 29, 5:00 AM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
500 AM MST TUE MAR 29 2005

COZ001>014-017>023-UTZ022>025-027>029-301200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
500 AM MST TUE MAR 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT...

MOUNTAIN SNOW AND VALLEY RAIN WILL CONTINUE TODAY. ISOLATED
AFTERNOON THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY SHOWERS.
MOUNTAIN SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN 6 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OCCASIONAL SNOW SHOWERS WILL FALL ACROSS MUCH OF EASTERN UTAH
AND WESTERN COLORADO WEDNESDAY AND WEDNESDAY NIGHT. MODERATE
MOUNTAIN SNOWFALL ACCUMULATIONS CAN BE EXPECTED ABOVE 8000 FEET...
WITH LITTLE TO NO SNOW ACCUMULATION EXPECTED BELOW 6000 FEET.
DAMAGING FROST IS LIKELY FOR MOST VALLEYS WEDNESDAY NIGHT. AFTER
WEDNESDAY NIGHT...THE NEXT CHANCE OF SNOW FOR EASTERN UTAH AND
WESTERN COLORADO WILL MOVE INTO THE AREA LATE SUNDAY NIGHT AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT YOU ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT PRECIPITATION TO THE NATIONAL
WEATHER SERVICE IN GRAND JUNCTION.

JOE/JDC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Paradox Valley / Lower Dolores River Basin

When
March 29, 6:00 AM MST to 11:00 AM MST
Where
Paradox Valley / Lower Dolores River Basin forecast zone
Reported by
TRAINED SPOTTER
Coordinates
38.294, -108.414 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445380.